Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 10, NWS Corpus Christi, TX

June 19, 2018Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 19, 2018, 7:01 AM CDT for Refugio County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2018, 7:01 AM CDT (12:01 UTC)
Expired
Jun 19, 2018, 10:00 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 58 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:00 AM CDTFLASH FLOODWoodsboro, TXMANY ROADS AROUND WOODSBORO FLOODED. HWY 77 BETWEEN WOODSBORO AND REFUGIO HAS WATER OVER ROADWAY. FM1360 HAS WATER OVER ROAD NEAR BONNIE VIEW. PORTIONS OF HWY 183 NORTH OF REFUGIO HAS WATER OVER ROADWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 119 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
776 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WGUS54 KCRP 191201
FFWCRP
TXC391-191500-
/O.NEW.KCRP.FF.W.0010.180619T1201Z-180619T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
701 AM CDT TUE JUN 19 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Refugio County in south central Texas...

* Until 1000 AM CDT.

* At 659 AM CDT, local law enforcement reported heavy rain has 
  flooded roadways from Refugio to Woodsboro to Bonnie View. Four to 
  six inches of rain have already fallen from Woodsboro to north of 
  Refugio. Flash flooding is expected to continue.

* Some locations that will experience flooding include...
  Refugio, Woodsboro, Quintana and Bonnie View. 

Additional rainfall amounts of 2 to 4 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2811 9729 2812 9731 2814 9732 2813 9733
      2812 9733 2813 9735 2815 9745 2816 9746
      2815 9747 2818 9748 2816 9750 2817 9754
      2838 9738 2855 9716 2855 9712 2853 9709
      2852 9701 2850 9699 2849 9693

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:42 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 19, 6:42 AM CDT, 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
642 AM CDT Tue Jun 19 2018

.DISCUSSION...

See .AVIATION discussion for 12Z TAFs.

&&

.AVIATION...

Convection on-going will last a few hours over the eastern
terminals, with mainly seeing showers but could have some thunder.
The first few hours of the forecast is based on current radar
trends, then generally going with a blend of persistence
(convection waning in the afternoon then develop later tonight
eastern terminals) as well as model omega fields. Once again,
should see mainly VFR conditions outside of thunder, with MVFR if
not IFR conditions with the heavier rains. Did include rain
overnight at KCRP and KVCT with no rainfall expected farther west
overnight (and VFR conditions). Generally am expecting east to
southeast winds today, more southeast during the late
morning/afternoon then backing overnight. Could have some variable
winds proximate or in convection.

&&

.PREVIOUS DISCUSSION... /Issued 419 AM CDT Tue Jun 19 2018/

SHORT TERM (Today through Wednesday)...

This will be short and sweet, given the on-going heavy rainfall in
portions of the area. Overall, the potential for heavy rainfall
will continue through Wednesday, with gradual lowering of rain
chances afterwards. Based on NWS QPF rainfall average amounts
through Wednesday, have issued a FFA (did that around 1 AM this
morning) for all but the western four counties in the CWA where
given the drier conditions the soils should be able to handle. FFA
is through Wednesday afternoon, and later shifts can decide if it
will be extended in time or in areal coverage. Could once again
see some 90s along the Rio Grande today as well as Wednesday,
perhaps a bit farther east given that the rain chances may begin
to diminish later in the afternoon. Overall, did a blend of raw
guidance, Superblend and short blend guidance for temperatures
today through Wednesday, nudging them up a degree or so over a
few areas for today and tonight.

Other things going on is the potential for high rip currents
through most of tonight. Have kept the Coastal Flood Advisory
too, and based on the expected rainfall amounts near the coast
through tonight, have decided to extend it for tonight. Reasoning
is that, given the minor tidal overflow combined with the heavy
rainfall near the coast, some access roads could become flooded
and possibly some people could be isolated and cut off. In short,
not the best of days to go to the beach today and tonight. Things
will get better with time so avoid going to the beach until things
settle down.

MARINE (Today through Wednesday)...

Based on the forecast wave heights and winds, have decided to end
the SCA for the nearshore by 15Z and for the offshore at 22Z.
Scattered to widespread rain and thunderstorms, mainly today and
diminishing later in the afternoon, but likely developing again
especially near, north and east of Port Aransas tonight. Rain
should taper off by late Wednesday.

LONG TERM (Wednesday night through Monday)...

Moderate to heavy rainfall will continue into Wednesday night, with
high moisture and the upper level low/inverted trough over the
region. Confidence though has gone down a bit in the amount of
showers/storms that will occur on Thursday.  The GFS more quickly
shifts this system further south and west away from South Texas,
while the ECMWF keeps a closed low over the region and a surface
coastal trough over the region longer through Thursday morning
before also shifting to the southwest. Still anticipating rainfall
to occur on Thursday, but given discrepancies and lack of confidence
in how much moisture will still be over the region, have lowered
down to chance PoPs for the daytime on Thursday.  Rainfall will
quickly tapper off Thursday night into Friday.  Over the weekend
conditions will remain fairly dry, with only an isolated seabreeze
storm possible near the coastal areas.

More mildly warm temperatures will occur on Thursday with highs in
the mid 80s to low 90s.  As rain clears the area temperatures will
begin to warm up again, with highs back in the 90s to near 100
degrees over the weekend into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  77  87  77  88  /  90  70  70  50  50
Victoria          82  77  85  75  89  /  90  80  80  50  50
Laredo            92  76  93  77  92  /  60  50  50  30  30
Alice             86  76  89  76  91  /  80  60  70  50  50
Rockport          84  78  85  79  87  /  90  80  80  50  50
Cotulla           89  75  92  76  94  /  70  50  50  30  20
Kingsville        87  77  89  77  90  /  80  60  70  50  50
Navy Corpus       85  80  86  79  86  /  90  80  80  50  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     High Rip Current Risk through late tonight For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until 7 AM CDT Wednesday For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 5 PM CDT this afternoon For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Small Craft Advisory until 10 AM CDT this morning For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, Jun 19, 6:08 AM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
608 AM CDT Tue Jun 19 2018

TXZ229>234-239>247-342>347-442-443-447-201200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
608 AM CDT Tue Jun 19 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect through Wednesday afternoon for
the eastern portions of South Texas, including Jim Wells and Live
Oak County and all counties east.

Scattered thunderstorms can be expected today and tonight.

There is a high risk of rip currents through tonight over gulf-
facing beaches.

A Coastal Flood Advisory is in effect through tonight for gulf
facing beaches due to the higher than normal period swells
combining with excessive rainfall near the coast.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Numerous to widespread thunderstorms with locally heavy rainfall
will persist through Wednesday. A Flash Flood Watch is in effect
through Wednesday afternoon.  The Flash Flood Watch may be extended
beyond Wednesday afternoon, or farther west during this time.  The
areal coverage of thunderstorm activity will gradually decrease
Wednesday afternoon through the end of the week.

There is a moderate risk of dangerous rip currents Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of heavy rainfall and
flooding. Use hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-201200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
608 AM CDT Tue Jun 19 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are expected for the offshore gulf
waters through this afternoon, and for the near shore gulf waters
this morning.

Thunderstorms today will produce heavy rainfall reducing
visibility, with thunderstorm chances decreasing in the afternoon
but returning overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Numerous to widespread thunderstorms with locally heavy rainfall
will persist through Wednesday. The areal coverage of thunderstorm
activity will gradually decrease Wednesday afternoon through the end
of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jun 19, 1:51 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 AM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     HEAVY RAIN       ODEM                    27.95N  97.59W
06/19/2018  M2.48 INCH       SAN PATRICIO       TX   SOCIAL MEDIA

            RAIN FELL IN A LITTLE OVER AN HOUR.

&&

EVENT NUMBER CRP1800089

HEAVENER
Local storm report, Jun 19, 1:52 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
152 AM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     HEAVY RAIN       ROCKPORT                28.04N  97.05W
06/19/2018  M1.22 INCH       ARANSAS            TX   TRAINED SPOTTER

            FELL IN 15 MINUTES.

&&

EVENT NUMBER CRP1800090

HEAVENER
Local storm report, Jun 19, 6:54 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 AM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      1 SSW BONNIE VIEW       28.15N  97.30W
06/19/2018                   REFUGIO            TX   LAW ENFORCEMENT

            WATER COVERING ROAD ALONG FM 629 AND FM 1360 NEAR
            BONNIE VIEW. WATER ALSO COVERING ROAD ALONG FM 1360 NEAR
            REFUGIO.

&&

EVENT NUMBER CRP1800091

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:42 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio2 hr
Jun 19, 12:52 AM CDTFlash Flood WarningCRPNueces, Refugio, San Patricio3 hr
Jun 19, 1:12 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more66 hr
Jun 19, 2:02 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
Jun 19, 2:24 AM CDTFlash Flood WarningCRPBee, Goliad3 hr
Jun 19, 2:38 AM CDTFlash Flood WarningCRPJim Wells3 hr
Jun 19, 3:58 AM CDTFlash Flood WarningCRPJim Wells3 hr
Jun 19, 5:00 AM CDTFlash Flood WarningCRPRefugio2 hr
Jun 19, 5:34 AM CDTFlash Flood WarningCRPGoliad116 min
Jun 19, 5:42 AM CDTAreal Flood AdvisoryCRPDuval2 hr
Jun 19, 5:45 AM CDTRiver Flood WarningCRPBee57 hr
Jun 19, 5:49 AM CDTFlash Flood WarningCRPJim Wells, Kleberg2 hr
Jun 19, 6:26 AM CDTFlash Flood WarningCRPNueces2 hr
Jun 19, 7:27 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg3 hr
Jun 19, 7:58 AM CDTFlash Flood WarningCRPGoliad2 hr
Jun 19, 8:04 AM CDTAreal Flood AdvisoryCRPBee116 min
Jun 19, 9:17 AM CDTSpecial Marine WarningCRP43 min
Jun 19, 9:39 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg2 hr
Jun 19, 10:12 AM CDTAreal Flood WarningCRPRefugio2 hr
Jun 19, 10:49 AM CDTRiver Flood WarningCRPRefugio4 days
Jun 19, 11:59 AM CDTAreal Flood WarningCRPDuval, Jim Wells, Kleberg2 hr
Jun 19, 12:40 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio65 min
Jun 19, 1:07 PM CDTAreal Flood AdvisoryCRPBee3 hr
Jun 19, 1:52 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio113 min
Jun 19, 2:13 PM CDTFlash Flood WarningCRPNueces77 min
Jun 19, 2:45 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
Jun 19, 3:40 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio2 hr
Jun 19, 5:04 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio3 hr
Jun 19, 5:59 PM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Jun 19, 6:09 PM CDTAreal Flood AdvisoryCRPLive Oak, McMullen3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.